It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-17-2004, 06:40 AM   #1
Member
(female)
 
Join Date: Sep 2003
Posts: 60
Emeraldeyes HB User
Dizziness

Hello Everyone:

I am presently taking clonidine .1mg 5x's/day. This is the only medication that seems to work on my hbp. I also wear the viville *** patch for hormone replacement. I have decided to try and cut back on my clonidine since my bp is doing good. (I hate taking drugs and never have before the hbp) My problem is that when I cut back slowly ( I take 1 in the morning, 1 at lunch, 1 at supper and 2 at bedtime) taking just the 1 1/2 at bedtime instead of 2, I get real dizzy. I have been doing this for a week, the bp is doing pretty good but I am so dizzy. Has anyone every heard of this? I know that you have to slowly wean from clonidine and that is what I am trying to do. When I go back to my regular dosage the dizziness is not as bad. It just don't make sense. Do you think after taking clonidine for so many years that it has done something to my head?

 
Old 12-17-2004, 07:16 AM   #2
Senior Veteran
 
Join Date: Sep 2004
Posts: 673
mgraylorn HB User
Re: Dizziness

I take clonidine along with a calcium channel blocker. I currently take .1mg three times a day. I have been as high as .6 mg a day. I've never experienced dizziness from it.

I think dizziness is usually associated with too low blood pressure, but I would expect a person would get dizzy from a higher dose rather than a lower dose.

How long have you been wearing the hormone patch? Might this be the cause instead? Do you change anything else besides reducing the clonidine? Have you recently started any new vitamins or dietary suppliments?

You might want to ask a pharmacist or your doctor about the dizziness.

 
Sponsors Lightbulb
   
Old 12-18-2004, 05:33 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Dizziness

Emeraldeyes,

I agree with mgraylorn that it's probably caused by BP too low. It's a more likely Dx if you experience that dizziness when first standing up or lifting your head after tying your laces (postural hypotension.)

 
Old 12-18-2004, 05:47 AM   #4
Veteran
(male)
 
Join Date: Sep 2004
Posts: 333
Palamedes HB User
Re: Dizziness

Quote:
Originally Posted by Lenin
I agree with mgraylorn that it's probably caused by BP too low. It's a more likely Dx if you experience that dizziness when first standing up or lifting your head after tying your laces (postural hypotension.)
Yep, dizziness is normally assciated with low BP. That's also why almost every anti-hypertensive out there has dizziness as a side-effect.

Pal

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Meclizine & balance problems (not dizziness) annie6262 Inner Ear Disorders 7 04-26-2010 03:09 AM
Debilitating Dizziness dhuffman Inner Ear Disorders 3 03-27-2010 01:04 AM
How to get well from dizziness! steve77 Inner Ear Disorders 17 02-21-2010 02:08 AM
20 years old and suffering from a lifetime of dizziness rachiej Inner Ear Disorders 10 07-06-2008 06:45 PM
Sinus pressure and dizziness veryfrustrated Sinus Problems 27 05-14-2008 05:58 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:24 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!